Pacific Journal of Mathematics

Banach algebras associated with spherical representations of the free group.

Ryszard Szwarc

Article information

Pacific J. Math., Volume 143, Number 1 (1990), 201-207.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 22D25: $C^*$-algebras and $W^*$-algebras in relation to group representations [See also 46Lxx]
Secondary: 20C99: None of the above, but in this section 43A90: Spherical functions [See also 22E45, 22E46, 33C55] 46L45: Decomposition theory for $C^*$-algebras


Szwarc, Ryszard. Banach algebras associated with spherical representations of the free group. Pacific J. Math. 143 (1990), no. 1, 201--207.

Export citation


  • [I] C.A. Akemann andP.A. Ostrand, Computing norms in group C*-algebras, Amer. J. Math., 98 (1976), 1015-1047.
  • [2] W. Arveson, Notes on extensions of C*-algebras, Duke Math. J., 44 (1976), 329-355.
  • [3] P. Cartier, Functions harmoniques sur un arbre, Symposia Math., 9 (1972), 203-270.
  • [4] J.M. Cohen, Operator norms on free groups,Boll. Un. Math. Ital., 1-B(1982), 1055-1065.
  • [5] J. M.Cohen, andL. DeMichele, Theradial Fourier-Stieltjesalgebra of free groups,Contemporary Math., 10(1982), 33-40.
  • [6] R.G. Douglas, C*-algebra extensions and K-homology,Annals ofMath.Stud- ies 95, Princeton Univ. Press1980.
  • [7] A. Figa-Talamanca, andM.A. Picardello, Spherical functions and harmonic analysis on free groups,J. Funct. Anal., 47 (1982), 281-304.
  • [8] U. Haagerup, MoA(G) functions whichare notcoefficientsof uniformly bounded representations,manuscript 1985.
  • [9] A. M.Mantero and A. Zappa, The Poisson transform onfree groups and uni- formly bounded representations,J. Funct. Anal., 51(1983), 372-400.
  • [10] R.T.Powers, Simplicity of the C*-algebra associatedwith thefree group on two generators,Duke. Math. J.,42 (1975), 151-156.
  • [II] T. Pytlik, Radial functions onfree group anda decomposition of the regular representation into irreduciblecomponents, J.Reine Angew. Math., 326(1981). 124-135.
  • [12] T.Pytlik, and R. Szwarc, An analytic family of uniformly boundedrepresenta- tions of free groups,Acta Math., 157(1986), 287-309.
  • [13] R. Szwarc, An analytic series of irreducible representations of the free group, Ann. Inst. Fourier (Grenoble),38 (1988), 87-110.